Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 160, NWS Atlanta, GA

July 4, 2013Elbert County, Madison County, Oglethorpe County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 4, 2013, 11:07 PM EDT for Elbert County, Madison County, Oglethorpe County, Georgia. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2013, 11:07 PM EDT (03:07 UTC)
Expired
Jul 5, 2013, 10:17 AM EDT
In force
11 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Elbert County, GA, Madison County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 120 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Broad River in GA above Carlton (CARG1). The gauge peaked at 14.34 ft at Jul 6, 2013, 8:00 AM EDT.

actionminormoderate102007/0507/06
Action stage
12 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02191300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WGUS42 KFFC 050307
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1107 PM EDT THU JUL 4 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN GEORGIA...

  BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE
  COUNTIES

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC105-195-221-051707-
/O.NEW.KFFC.FL.W.0160.130705T0307Z-130707T1500Z/
/CARG1.1.ER.130705T0244Z.130706T0000Z.130707T0900Z.UU/
1107 PM EDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BROAD RIVER NEAR CARLTON.
* FROM THIS EVENING UNTIL SUNDAY MORNING.
* AT 10 PM THURSDAY THE STAGE WAS 12.5 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* AT 18 FEET...MINOR FLOODING WILL EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON THE GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION 
  ON THE LEFT BANK NEAR THE GAGE WILL BECOME FLOODED. A LARGE PORTION
  OF ROY WOOD ROAD WILL BE FLOODED WITH SEVERAL FEET OF WATER AND THE
  BROAD RIVER OUTPOST FOR CANOES AND KAYAKS LOCATION WILL BE UNDER 
  WATER. FLOODING OF THE YARD BEHIND AN ASSISTED LIVING HOME OFF OF 
  ROY WOOD ROAD WILL CONTINUE TO EXPAND.
  

$$
2 follow-up statements
713 
WGUS82 KFFC 050959
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 AM EDT FRI JUL 5 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE
  COUNTIES 

 
GAC117-121-052359-
/O.EXT.KFFC.FL.W.0155.000000T0000Z-130706T2230Z/
/APHG1.1.ER.130703T0230Z.130705T0330Z.130706T1630Z.NO/
559 AM EDT FRI JUL 5 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL SATURDAY EVENING. 
* AT 5AM FRIDAY THE STAGE WAS 7.5 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 7.6 FEET ON MAR 4 2012.  

$$

GAC105-195-221-052358-
/O.EXT.KFFC.FL.W.0160.000000T0000Z-130707T0400Z/
/CARG1.1.ER.130705T0244Z.130706T1200Z.130706T2200Z.UU/
559 AM EDT FRI JUL 5 2013

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE BROAD RIVER NEAR CARLTON.
* FROM THIS EVENING UNTIL LATE SATURDAY NIGHT.
* AT 5 AM FRIDAY THE STAGE WAS 12.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 15.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW EVENING.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE 
  GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK
  NEAR THE GAGE WILL BECOME AFFECTED. A PORTION OF ROY WOOD ROAD WILL
  BE FLOODED WITH A FEW FEET OF WATER AND THE DIRT PARKING LOT OF THE
  BROAD RIVER OUTPOST FOR CANOES AND KAYAKS WILL BEGIN TO FLOOD. A 
  WOODEN PIER AND PORTIONS OF THE YARD BEHIND AN ASSISTED LIVING HOME
  OFF OF ROY WOOD ROAD WILL BE FLOODED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.9 FEET ON DEC 3 2009.
  

$$
181 
WGUS82 KFFC 051417
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 AM EDT FRI JUL 5 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE
  COUNTIES
 
GAC105-195-221-051447-
/O.CAN.KFFC.FL.W.0160.000000T0000Z-130707T0400Z/
/CARG1.N.ER.130705T0244Z.000000T0000Z.000000T0000Z.UU/
1017 AM EDT FRI JUL 5 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BROAD RIVER NEAR CARLTON.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 930 AM FRIDAY THE STAGE WAS 11.6 FEET...AND FALLING.
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 4, 8:00 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 4, 8:00 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT THU JUL 4 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SHOWERS AND THUNDERSTORMS ARE PERSISTING THIS AFTERNOON...WITH BEST
CONVECTIVE ACTIVITY ACROSS THE EASTERN AND NORTHEASTERN PORTIONS OF
THE CWA. HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND DAMAGING WIND
ARE THE PRIMARY CONCERNS...AND WITH THE MODELED SHEAR EXPECTED
THROUGH THIS EVENING...COULD NOT RULE OUT BRIEF...WEAK ROTATIONS. DO
NOT ANTICIPATE SEVERE STORMS AT THIS TIME...BUT SOME STRONG STORMS
CAN BE EXPECTED. MCV IN RAIN AREA IN ALABAMA...NORTH OF THE FL
PANHANDLE...IS EXPECTED TO PROGRESS NORTHWARD THROUGH THIS EVENING.
SHORT TERM MODELS INDICATING THIS COULD QUICKLY USHER CONVECTION ON
THE EASTERN PORTION OF THE STATE NORTHWARD INTO THE EVENING
HOURS...WITH DRYING CONDITIONS INTO THE OVERNIGHT HOURS. UNCERTAINTY
IS STILL MODERATE TO HIGH ON HOW ACTIVITY WILL EVOLVE THROUGH
TONIGHT...SO IT IS IMPORTANT TO STAY INFORMED ON CHANGING CONDITIONS.

NEW WPC AND MODEL QPF GUIDANCE INDICATING THAT ADDITIONAL RAINFALL
AMOUNTS OF 1-3 INCHES ARE POSSIBLE ACROSS THE STATE THIS AFTERNOON
THROUGH FRIDAY EVENING. HIGHER RAINFALL AMOUNTS CAN BE EXPECTED IN
LOCATIONS WHERE STORMS TRAIN OVER THE SAME AREA. GIVEN THE SATURATED
SOILS AND THE AMOUNT OF RAINFALL STILL ANTICIPATED...HAVE OPTED TO
CONTINUE THE FLASH FLOOD WATCH THROUGH 00Z SATURDAY. RIVERS AND
CREEKS IN THE AREA REMAIN HIGH AND THE FLOOD RISK IS STILL HIGH.
REMEMBER TO AVOID DRIVING THROUGH FLOODED ROADWAYS OR AROUND
BARRICADES. THE ADDITIONAL RAINFALL AMOUNTS WILL PREVENT AREA RIVERS
AND CREEKS FROM RECEDING AND WILL KEEP WATER LEVELS HIGH.

HAVE CONTINUED WITH CATEGORICAL POPS FOR A LARGE PORTION OF THE AREA
THROUGH THIS EVENING...WITH GOOD CHANCE TO LIKELY POPS PERSISTING
INTO THE EVENING HOURS. UPDATES WILL BE MADE AS NECESSARY FOR LATE
AFTERNOON AND EVENING ACTIVITY AS CONVECTION CONTINUES AND MCV MOVES
INTO THE AREA. HAVE CONTINUED WITH MENTION OF HEAVY RAIN WITH
SCATTERED TO NUMEROUS THUNDERSTORMS...ESPECIALLY ACROSS EASTERN
GEORGIA...THROUGH THIS EVENING. AFTER A LULL IN ACTIVITY EXPECTED
TONIGHT...HAVE INCREASED POPS TO LIKELY OR CATEGORICAL AGAIN BY
FRIDAY AFTERNOON AS SWATCH OF MOISTURE REMAINS ENTRENCHED ACROSS
THE REGION. WITH STRONG BERMUDA RIDGE DOMINATING THE REGION JUST OFF
THE EAST COAST...MODELS INDICATING SOME SMALL AMOUNT OF A WESTWARD
PROGRESSION IN THE MOISTURE AXIS...BUT DO NOT EXPECT NORTHERN AND
WESTERN GEORGIA TO ESCAPE ANOTHER DAY OF HEAVIER PRECIP.

SOUTHERLY FLOW COULD PRODUCE SOME GUSTY WINDS TONIGHT...ESPECIALLY
IN THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA...BUT AT THIS TIME
EXPECT WINDS TO REMAIN BELOW WIND ADVISORY CRITERIA.

FOR TEMPERATURES...HAVE TAKEN A BLEND OF MODEL GUIDANCE.

31

.LONG TERM /SATURDAY THROUGH THURSDAY/...
12Z MODEL RUNS SHOW SOME INFLUENCE FROM THE WESTERN ATLANTIC UPPER-
LEVEL RIDGE BY THE BEGINNING OF NEXT WEEK...HOWEVER UNTIL THEN AMPLE
MOISTURE AND DIVERGENT UPPER FLOW TO THE EAST OF THE MIDDLE U.S.
TROUGH WILL KEEP THE REGION VERY WET OVER THE WEEKEND. CURRENT
EXTENDED FORECAST GRIDS HANDLE THIS WELL AND MINIMAL CHANGES MADE AT
THIS TIME. SEE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.

20

/PREV LONG TERM DISCUSSION/

VERY LARGE AND STRONG UPPER LEVEL TROUGH IN PLACE JUST WEST OF THE
MISSISSIPPI RIVER VALLEY WILL CONTINUE TO CONTROL THE WEATHER PATTERN
THROUGH MOST OF THE EXTENDED. THIS RETROGRADING UPPER TROUGH IS
EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS STATES BY THU NIGHT
AS A STRENGTHENING UPPER HIGH MOVES ONSHORE THE MID ATLANTIC COAST.
THIS PATTERN WILL KEEP GA IN VERY MOIST SOUTHERLY FLOW THROUGH THE
WEEKEND. THE FORECAST MODELS ARE SHOWING A PLUME OF RICH MONSOONAL
LIKE MOISTURE MOVING ONSHORE THE GA/SC/NC COAST IN THE SHORT TERM
THEN SPREADING WEST ACROSS THE REST OF THE REGION THROUGH THE
BEGINNING OF NEXT WEEK. THIS PATTERN WILL PUT GA RIGHT UNDER THIS
PLUME THU THROUGH SAT. THE MODELS ARE SHOWING PW VALUES INCREASING TO
NEAR 2 INCHES BY 00Z THU AND STAYING THERE THROUGH 00Z TUE OF NEXT
WEEK. THE WPC 3 TO 5 DAY QPF TOTALS ARE STILL SHOWING 2 TO 4 INCH
TOTALS ACROSS THE STATE WITH ISOLATED HIGHER AMOUNTS. BOTH THE GFS
AND ECMWF SHOW THE AXIS OF THIS PLUME SHIFTING WEST OF THE STATE BY
SUNDAY MORNING...BUT GA STILL STAYS IN MOIST FLOW. BOTH THE GFS AND
ECMWF HAVE BEEN ADVERTISING THIS WEATHER PATTERN FOR ABOUT 5 DAY NOW
SO CONFIDENCE IN THIS OCCURRING IS VERY HIGH.

DEESE

&&

.AVIATION...
00Z UPDATE...
CURRENTLY A MIXTURE OF CLOUDS LEVELS...RANGING FROM VFR DOWN TO
IFR...PARTICULARLY TO THE SOUTH...WHICH SHOULD REPLACE THE VFR WITH
A VARIATION OF MVFR AND IFR. BREAKS ARE PUSHING UP FROM THE SOUTH AS
THE PCPN LIFTS NORTH AND EAST. THERE SHOULD BE A PERIOD OF IMPROVED
CONDITIONS...BUT AS THE PCPN RETURNS...THE EXPECTATION IS FOR CIGS
TO BE MORE IN THE IFR RANGE FROM AROUND 06Z THROUGH DAYBREAK. SEA
BREEZE HOLDING CONVECTION IN EASTERN SECTIONS OF CWA...AND MORE
STRATIFORM OVER WESTERN SECTIONS. HENCE...DIFFICULT TO SAY WHAT
LEVEL OF CIGS. VSBYS SHOULD REMAIN MAINLY VFR...WITH SOME MVFR VSBYS
DURING THE PERIOD...06Z-12Z.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

37

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  83  69  85 /  80  80  60  40
ATLANTA         69  81  69  82 /  80  90  60  50
BLAIRSVILLE     66  76  65  79 /  90  80  70  60
CARTERSVILLE    70  81  69  82 /  90  80  60  60
COLUMBUS        70  83  71  86 /  60  80  60  60
GAINESVILLE     68  79  68  81 /  90  80  70  40
MACON           71  86  70  88 /  60  80  50  40
ROME            70  81  70  82 /  90  80  70  60
PEACHTREE CITY  70  81  69  84 /  80  90  60  50
VIDALIA         73  89  72  90 /  50  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...31
LONG TERM....20
AVIATION...31
Hazardous weather outlook, Jul 4, 8:16 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT THU JUL 4 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
816 PM EDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

AMPLE MOISTURE CONTINUES TO STREAM ACROSS THE STATE WITH NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE. THE GROUND
ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO
FLOODING OR FLASH FLOODING. THE GREATEST RISK EXISTS IN EASTERN
AND NORTHEASTERN PORTIONS OF THE CWA.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO HEAVY RAINFALL DURING THE EVENING AND
OVERNIGHT HOURS MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR
GREATER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD AS YESTERDAY OR
TODAY...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN
SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTHWEST GEORGIA
LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE
IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO
MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE WEEKEND SHOULD MONITOR THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 4, 5:57 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLASH FLOOD      WRIGHTSVILLE            32.73N 82.72W
07/04/2013                   JOHNSON            GA   EMERGENCY MNGR

            SEVERAL ROADS WASHED OUT IN AND AROUND THE CITY. A COUPLE
            HOMES ALSO HAVE WATER IN THEM

&&

30
Special weather statement, Jul 4, 6:27 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT THU JUL 4 2013

GAZ012>014-019>022-042300-
627 PM EDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND GUSTY WINDS IN
PICKENS...BARTOW...CHEROKEE...DAWSON...FLOYD...FORSYTH AND GORDON
COUNTIES UNTIL 700 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN SHOWERS EXTENDING FROM SHANNON TO 6 MILES SOUTHWEST OF
BROOKWOOD...MOVING NORTHEAST AT 40 MPH.

BESIDES HEAVY DOWNPOURS...WIND GUSTS OF 35 MPH ARE LIKELY AS THESE
STORMS MOVE ACROSS
PICKENS...BARTOW...CHEROKEE...DAWSON...FLOYD...FORSYTH AND GORDON
COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE WOODSTOCK...LEBANON...KELLOGG CREEK...HOBGOOD
PARK...LITTLE RIVER LANDING...BRIDGEMILL...EMERSON...GEORGE
WASHINGTON CARVER STATE PARK...RED TOP MOUNTAIN STATE
PARK...CARTERSVILLE...KINGSTON...CASSVILLE...SHANNON...ARMUCHEE AND
OAK GROVE.

&&

LAT...LON 3462 8503 3462 8493 3464 8491 3461 8486
      3462 8476 3457 8465 3455 8465 3455 8459
      3430 8397 3406 8416 3411 8426 3419 8426
      3417 8435 3413 8436 3411 8442 3407 8442
      3408 8464 3429 8528
TIME...MOT...LOC 2227Z 208DEG 34KT 3437 8510 3418 8455
          3404 8421

30
Special weather statement, Jul 4, 7:16 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT THU JUL 4 2013

GAZ002>005-012-050000-
716 PM EDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND HEAVY RAIN IN
WHITFIELD...WALKER...MURRAY...CATOOSA AND GORDON COUNTIES UNTIL 800
PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RESACA...MOVING NORTH AT 35 MPH.

STRONG GUSTY WINDS IN ADDITION TO RAINFALL AMOUNTS BETWEEN 0.50 AND
1.50 INCHES CAN BE EXPECTED ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA AND GORDON
COUNTIES...INCLUDING AREAS AROUND
AUDUBON...NICKELSVILLE...RESACA...SUGAR VALLEY...TILTON...NORTH
GEORGIA SPEEDWAY...VILLANOW...MILL CREEK...DALTON...ROCKY
FACE...DAWNVILLE...WOOD STATION...SUMAC...TUNNEL HILL AND
BEAVERDALE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3499 8477 3453 8482 3450 8505 3456 8507
      3457 8506 3459 8508 3498 8524
TIME...MOT...LOC 2315Z 178DEG 29KT 3462 8493

30

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:52 AM EDTRiver Flood WarningFFCWashington19 hr
Jul 5, 2:51 PM EDTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 44 more3 days
Jul 5, 4:09 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe51 min
Jul 5, 4:40 PM EDTSpecial Weather StatementFFCCoweta35 min
Jul 5, 4:46 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs44 min
Jul 5, 5:27 PM EDTSpecial Weather StatementFFCBibb48 min
Jul 5, 5:33 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Jackson, Oconee, Walton27 min
Jul 5, 5:44 PM EDTSpecial Weather StatementFFCCrisp31 min
Jul 5, 6:15 PM EDTSpecial Weather StatementFFCMacon, Taylor45 min
Jul 5, 7:25 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Fulton, Meriwether35 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.